MAUDE Adverse Event Report: ONSET MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER

ONSET MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Deflation Problem (1149)
Health Effect - Clinical Codes Weakness (2145); Blood Loss (2597)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported they were unable to deflate the balloon.The following information was provided by the user facility: (1) the physician could not deflate the balloon; and (2) the collapse port was broken without any manipulation.Additional information was received on (b)(6) 2017.The physician was unable to remove the device because he could not deflate the balloon.The patient needed 1 liter of blood.A femoral cross over bypass was required.The patient was rather weak.The tavi was fine, regular wound healing process was delayed.No other devices were used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.One used 22fr solopath sr device was received for product evaluation.The dilator was not returned.After decontamination, the solopath device underwent gross visual analysis.There was apparent blood like substance visible throughout the partially inflated sheath.The side arm connecting for the inflation port had been detached from the hub of the solopath.There was approximately 3.19" of exposed metal wire present at the distal tip due to the outer jacket missing from that portion of the sheath.There was a bend where the outer jacket was missing there was one wire jutting out 0.775" past the distal tip.The missing portion of the outer jacket was not returned.Due to the condition the device was received in, no functional testing could be performed.The detached collapsible port was examined under microscopy.There were irregular edges on the coupler that reduced the taper holding the side tube.There was adhesive residue present in the coupler indicating that the side tube had been properly attached.Additionally, under microscopy, the torn edge of the outer jacket was further analyzed.There were isolated jagged edges in the material however on the gross level the material appeared evenly cut.The complaint could be confirmed for difficult sheath withdrawal based on the condition of the returned device.The jagged edges seen along the edge of the coupler is the dymex uv adhesive.No conclusion can be drawn with the information provided as to how the irregular edges developed.Additionally, at this time, it is unclear how a portion of the outer jacket became separated from the sheath.In isolated areas of the torn material, there are jagged edges indicative of tearing in the material.However, in other areas, the edge appears evenly cut by a sharp edge such as a pair of scissors or by a calcified plaque.No conclusion can be drawn as to the cause of the tear.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to correct the evaluation verbiage that was reported in the follow up no.1 report.The evaluation reported in follow up no.1 stated "one used 22fr solopath sr device was received for product evaluation.The dilator was not returned.After decontamination, the solopath device underwent gross visual analysis.There was apparent blood like substance visible throughout the partially inflated sheath.The side arm connecting for the inflation port had been detached from the hub of the solopath.There was approximately 3.19" of exposed metal wire present at the distal tip due to the outer jacket missing from that portion of the sheath.There was a bend where the outer jacket was missing there was one wire jutting out 0.775" past the distal tip.The missing portion of the outer jacket was not returned.Due to the condition the device was received in, no functional testing could be performed.The detached collapsible port was examined under microscopy.There were irregular edges on the coupler that reduced the taper holding the side tube.There was adhesive residue present in the coupler indicating that the side tube had been properly attached.Additionally, under microscopy, the torn edge of the outer jacket was further analyzed.There were isolated jagged edges in the material however on the gross level the material appeared evenly cut.The complaint could be confirmed for difficult sheath withdrawal based on the condition of the returned device.The jagged edges seen along the edge of the coupler is the dymex uv adhesive.No conclusion can be drawn with the information provided as to how the irregular edges developed.Additionally, at this time, it is unclear how a portion of the outer jacket became separated from the sheath.In isolated areas of the torn material, there are jagged edges indicative of tearing in the material.However, in other areas, the edge appears evenly cut by a sharp edge such as a pair of scissors or by a calcified plaque.No conclusion can be drawn as to the cause of the tear.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information." the evaluation should have stated "one used 22fr solopath sr device was received for product evaluation.The dilator was not returned.After decontamination, the solopath device underwent gross visual analysis.There was apparent blood like substance visible throughout the partially inflated sheath.The side arm connecting for the inflation port had been detached from the hub of the solopath.There was approximately 3.19" of exposed metal wire present at the distal tip due to the outer jacket missing from that portion of the sheath.There was a bend where the outer jacket was missing there was one wire jutting out 0.775" past the distal tip.The missing portion of the outer jacket was not returned.Due to the condition the device was received in, no functional testing could be performed.The detached collapsible port was examined under microscopy.There were irregular edges on the coupler from the uv adhesive.There was adhesive residue present in the coupler indicating that the side tube had been properly attached.Additionally, under microscopy, the torn edge of the outer jacket was further analyzed.There were isolated jagged edges in the material however on the gross level the material appeared evenly cut.The complaint could be confirmed for difficult sheath withdrawal based on the condition of the returned device.The jagged edges seen along the edge of the coupler is the dymex uv adhesive.No conclusion can be drawn with the information as to the cause of the separation of the coupler and side tube.Additionally, at this time, it is unclear how a portion of the outer jacket became separated from the sheath.In isolated areas of the torn material, there are jagged edges indicative of tearing in the material.However, in other areas, the edge appears evenly cut by a sharp edge such as a pair of scissors or by a calcified plaque.No conclusion can be drawn as to the cause of the tear.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.".

Brand Name
SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ONSET MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6968704
Report Number3004672932-2017-00010
Device Sequence Number16159995
Product Code DYB
UDI-Device Identifier00852381004395
UDI-Public00852381004395
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberN/A
Device Catalogue NumberSR-2235
Device Lot NumberVC08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/07/2017
02/07/2018
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date12/05/2017
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;